Alert archive / California / Wind Advisories in 2012

Wind Advisory 66, NWS Los Angeles, CA

October 8, 2012

NWS Los Angeles, CA issued this wind advisory at Oct 8, 2012, 3:35 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 3:35 PM PDT (22:35 UTC)
Expired
Oct 9, 2012, 3:53 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS76 KLOX 082235
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 PM PDT MON OCT 8 2012

CAZ039-052-090645-
/O.NEW.KLOX.WI.Y.0066.121008T2235Z-121009T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
335 PM PDT MON OCT 8 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 4 AM PDT TUESDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS TO 40 MPH WILL DEVELOP LATE THIS AFTERNOON AND TURN TO A
  MORE NORTH TO NORTHEAST DIRECTION AFTER MIDNIGHT. WINDS WILL
  DIMINISH EARLY TUESDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. ROADWAYS AFFECTED INCLUDE HIGHWAY 101
  ALONG THE SOUTH COAST AND THROUGH GAVIOTA PASS...AND HIGHWAY 154
  THROUGH AND BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
2 follow-up statements
670 
WWUS76 KLOX 090311
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
811 PM PDT MON OCT 8 2012

CAZ039-052-091100-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-121009T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
811 PM PDT MON OCT 8 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  LOCAL GUSTS TO 45 MPH WILL TURN NORTH TO NORTHEAST AFTER
  MIDNIGHT. WINDS WILL DIMINISH EARLY TUESDAY MORNING.

* OBSERVATIONS...GUSTY SUNDOWNER WINDS HAVE DEVELOPED AS FORECAST
  ACROSS SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS BETWEEN 40 AND
  45 MPH ARE OCCURRING THROUGH AND BELOW THE PASSES AND CANYONS
  NEAR GAVIOTA...AND EAST TO LAS FLORES CANYON. WITH SURFACE
  GRADIENTS STILL TIGHTENING...WINDS SHOULD BECOME MORE WIDESPREAD
  AS THE EVENING PROGRESSES. SUNDOWNER WINDS COULD SURFACE ACROSS
  THE WEST MESA OF SANTA BARBARA LATER TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADWAYS AFFECTED 
  INCLUDE HIGHWAY 101 ALONG THE SOUTH COAST AND THROUGH GAVIOTA 
  PASS...AND HIGHWAY 154 THROUGH AND BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
387 
WWUS76 KLOX 091053
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
353 AM PDT TUE OCT 9 2012


CAZ039-052-091200-
/O.CAN.KLOX.WI.Y.0066.000000T0000Z-121009T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
353 AM PDT TUE OCT 9 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS...SO THE
WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCAL NORTH WIND GUSTS
TO 35 MPH WILL CONTINUE THROUGH AND BELOW FAVORED PASSES AND
CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:30 PM PDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 8, 2:30 PM PDT, 1 hour 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT MON OCT 8 2012

.SYNOPSIS...

AN UPPER LEVEL LOW WILL BRING COOLER THAN NORMAL WEATHER FOR THE
UPCOMING WEEK. CLOUD COVER WILL INCREASE BY TUESDAY AND SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING THROUGH
THURSDAY NIGHT. MORE SEASONABLE WEATHER IS EXPECTED BY NEXT WEEKEND
AS THE LOW PRESSURE SYSTEM MOVES EAST.

&&

.SHORT TERM (TONIGHT-THU)...GUIDANCE INITIALIZED A WEAK DIFFUSED
SURFACE BOUNDARY OVER THE EASTERN PACIFIC AND IN THE VICINITY OF THE
BROAD AREA OF LOW PRESSURE REASONABLY WELL. AND GUIDANCE WAS
CONSISTENT WITH PREVIOUS RUNS. MOISTURE IS EXPECTED TO REMAIN
RELATIVELY DISORGANIZE AS THE DIFFUSED SURFACE BOUNDARY AND LOW
CENTER MOVES OVER THE AREA. MOISTURE WILL LIKELY CONSOLIDATE NEAR
THE CENTER OF THE COOL POOL AND OVER THE HIGHER TERRAIN. OROGRAPHICS
WILL LIKELY ENHANCE PRECIPITATION RATES ON THE NORTH AND WEST SIDE
OF THE LOW AND SHOWERS MY LINGER THROUGH LATE THURSDAY EVENING.
RELATIVELY LIGHT WINDS ARE EXPECTED AHEAD OF THE APPROACHING LOW AND
RELATIVELY STEEP LAPSE RATES WILL ENHANCE THE PRECIPITATION RATES AS
THE LOW CENTER APPROACHES AND MOVES OVER THE AREA. PRECIPITATION
AMOUNTS WILL VARY THOUGH THERE IS A CHANCE RATES CAN EXCEED .25
INCH/HOUR IN THE VICINITY OF THE LOW CENTER AS WELL AS WITHIN THE
MODERATE NORTH AND NORTHEAST WINDS FOLLOWING THE EASTWARD MOVING
CENTER. THUNDERSTORM ACTIVITY WILL BE GREATEST WEDNESDAY THROUGH
THURSDAY AFTERNOON AND BEGIN IN THE NORTH HALF OF AREA WEDNESDAY
AFTERNOON AND END IN THE SOUTH HALF OF THE AREA THURSDAY EVENING.
GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND SNOW LEVELS WILL
LOWER TO AROUND 7000 FEET WEDNESDAY NIGHT THROUGH THURSDAY MORNING
AND 1 TO 3 INCH ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST PEAKS IN
THE SAN GABRIEL MOUNTAINS AND POSSIBLY THE NORTH SLOPES IN VENTURA
COUNTY ENDING THURSDAY EVENING.

.LONG TERM (FRI-MON)...A FRONTAL SYSTEM CURRENTLY NORTH OF THE
HAWAIIAN ISLANDS WILL MOVE EAST WHILE WEAKENING AND THE REMNANTS ARE
EXPECTED TO MOVE OVER THE OFFSHORE AND COASTAL WATERS FRIDAY NIGHT.
A RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE AREA THROUGH
SUNDAY AND A WARMING TREND IS EXPECTED. A WARMING TREND WILL BEGIN
FRIDAY AS THE AIR MODERATES FOLLOWING THE EXITING LOW PRESSURE
SYSTEM AND THE WARMING RATE WILL LIKELY INCREASE SATURDAY WITH
TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL BY SUNDAY. LITTLE CHANGE
IS EXPECTED MONDAY THOUGH THE RIDGE OF HIGH PRESSURE OVER THE AREA
WILL WEAKEN AND A FRONTAL SYSTEM WILL DISSIPATE OVER THE NORTHERN
CALIFORNIA COAST.

&&

.AVIATION...07/2350Z...MODERATE CONFIDENCE OVERALL IN THE CURRENT
TAF PACKAGE DUE TO UNCERTAINTIES WITH THE DEVELOPMENT AND EXTENT OF
LOW CLOUDS AND LIFR/IFR/MVFR CONDITIONS AT THE COASTAL AND SOME
VALLEY AIRFIELDS LATE TONIGHT INTO MON MORNING. THERE IS A 50
PERCENT CHANCE OF NO LOW CLOUD DEVELOPMENT AT KSBA AND KOXR...A 30
PERCENT CHANCE OF NO LOW CLOUDS AT KSBP AND KSMX...AND A 20-30
PERCENT CHANCE OF NO LOW CLOUDS DEVELOPING AT KLAX...KLGB...KBUR AND
KVNY. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT THE AIRFIELDS THRU
MON.

KLAX...MODERATE CONFIDENCE IN THE CURRENT TAF DUE TO UNCERTAINTIES
WITH REGARDS TO LOW CLOUD DEVELOPMENT AND MVFR CONDITIONS LATE
TONIGHT INTO MON MORNING. THERE IS A 20-30 PERCENT CHANCE THE LOW
CLOUDS MAY NOT DEVELOP. LOW CLOUDS ARE ALSO EXPECTED TO DEVELOP BY
03Z MON EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL FOR MOST OF
THE TAF PERIOD.

KBUR...MODERATE CONFIDENCE IN THE CURRENT TAF DUE TO UNCERTAINTIES
WITH REGARDS TO LOW CLOUD DEVELOPMENT AND MVFR CONDITIONS LATE
TONIGHT INTO MON MORNING. THERE IS A 20-30 PERCENT CHANCE THE LOW
CLOUDS MAY NOT DEVELOP. OTHERWISE...VFR CONDITIONS WILL PREVAIL FOR
MOST OF THE TAF PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...30
AVIATION...SWEET
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 8, 6:00 AM PDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON OCT 8 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-091300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF SHOWERS OR THUNDERSTORMS ACROSS THE REGION
TUESDAY NIGHT THROUGH THURSDAY NIGHT.

In the hours before

Special weather statement, Oct 8, 2:48 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 PM PDT MON OCT 8 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-091200-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
248 PM PDT MON OCT 8 2012

...CHANCE OF SHOWERS AND HIGH ELEVATION MOUNTAIN SNOW WEDNESDAY
THROUGH THURSDAY...

A COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OFF THE
COAST OF NORTHERN CALIFORNIA WILL MOVE SOUTHEASTWARD AND BECOME
CENTERED OFF THE COAST OF SOUTHERN CALIFORNIA BY MIDWEEK. THIS
SYSTEM IS UNSEASONABLY COOL AIR ALOFT AND CHANCE OF SHOWERS AND
THUNDERSTORMS AREA EXPECTED OVER THE AREA TUESDAY NIGHT THROUGH
THURSDAY NIGHT. THE GREATEST CHANCE OF SHOWERS IS EXPECTED FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.

A THREAT OF ISOLATED THUNDERSTORMS IS EXPECTED NORTH OF POINT
CONCEPTION BY LATE WEDNESDAY AFTERNOON...AND SOUTH OF POINT
CONCEPTION LATE WEDNESDAY NIGHT INTO THURSDAY. MODERATE TO HEAVY
SHOWERS ARE LIKELY WITHIN THE ISOLATED THUNDERSTORMS...OTHERWISE
LIGHT AND BRIEF SHOWERS ARE EXPECTED.

SNOW SHOWERS ARE EXPECTED IN THE HIGHER ELEVATIONS WITH THE SNOW
LEVEL LOWERING TO AROUND 7000 FEET WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. SNOW WILL ACCUMLATE ABOVE 7000 FEET AND 1 TO 3 INCHES ARE
POSSIBLE ON THE PEAKS OF THE SAN GABRIEL MOUNTAINS AND IN THE
VICINITY OF MOUNT PINOS ON THURSDAY.

THIS WEATHER SYSTEM WILL BRING A COOLING TREND TO THE REGION THIS
WEEK...WITH TEMPERATURES FALLING BELOW NORMAL FOR MUCH OF THE AREA.

PEOPLE PLANNING TRAVEL INTO THE MOUNTAINS LATER IN THE WEEK SHOULD
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AS THIS SYSTEM
HAS THE POTENTIAL TO BRING COLDER WEATHER AND THE FIRST SNOWFALL OF
THE SEASON TO HIGHER MOUNTAIN ELEVATIONS.

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.